MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC ALWAYS-ON TIP TRACKED 22GA ANSO FLEXIBLE NEEDLE

VERAN MEDICAL TECHNOLOGIES, INC ALWAYS-ON TIP TRACKED 22GA ANSO FLEXIBLE NEEDLE
Model Number INS-5410
Health Effect - Clinical Codes Chest Pain (1776); Foreign Body In Patient (2687); Cough (4457)
Date of Event 08/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Doctor notified veran representative on (b)(6) 2021 that during a procedure on (b)(6) 2021 that the tip of a 22ga needle had broken off in a patient.The surgeon and staff did not notice the broken needle at the time of the procedure.The procedure being performed was a lung biopsy of a lul medial mass.The surgeon stated that he did not feel anything or noticed any issues during the procedure.The patient was diagnosed with cancer from the biopsy and was referred to a thoracic surgeon to get the mass removed.The thoracic surgeon performed an x-ray and noticed the needle tip in the lung.At this time, the patient noted that they had a persistent cough and chest pain that they hadn't reported to their physician yet, the thoracic surgeon was able to remove the needle tip on (b)(6) 2021.Patient recovered and was discharged.
 
Additional Manufacturer Narrative
This report was originally submitted on (b)(6) 2021.A previous employee, (b)(6), submitted the report with her account and did not realize that the report was rejected with an error.This error occured due to an incorrect report number used.The report number was put in the wrong location (uf importer report # instead of mfr report #) and the report number was duplicated from a previously submitted report (3007222345-2021-0016 was submitted and it should ave been 3007222345-2021-0017).From january to march 2022, the regulatory team worked with (b)(6) at the fda medwatch program to correct these submission errors for this report.Mr.(b)(6) notified veran that all the reports with this number had been removed from the system and that it was appropriate to re-submit the original file with the 3007222345-2021-0017.However, after repeated attempts, veran has been unsuccessful in getting this report number to be accepted.Therefore, the report number has been updated to 3007222345-2021-0025.All information contained in this report is accurate at the time of this submission on april 22, 2022 and the information about the medical event that occurred has not changed since the original failed submission on october 27, 2021.The original report and the esg submission error message reports are included in this report as evidence that veran attempted to submit the medical event that occurred during the 30 day window.Also included is the correspondence with the medwatch employee.
 
Additional Manufacturer Narrative
This report is being supplemented to provide information that was inadvertently not included in the initial medwatch report, to provide information regarding the investigation of the event, and to correct information provided in the initial report.Correction to b1/b2: this event is considered to be both an adverse event and a product problem.G3 of the initial medwatch report was blank: date received by manufacturer was 27-sep-2021.No additional information was received regarding the procedure.The lot number was not known and the broken needle was not returned for evaluation.A photo of the broken piece was provided.According to the investigation, no similar complaints of this nature were found.The needle is designed to capture the fractured section of the needle.The root cause of the broken needle could not be determined.Veran will continue to monitor field performance for this device.This supplemental report is being submitted as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.

Brand Name
ALWAYS-ON TIP TRACKED 22GA ANSO FLEXIBLE NEEDLE
Common Device Name
NEEDLE
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key14190405
Report Number3007222345-2021-00025
Device Sequence Number4474345
Product Code JAK
UDI-Device Identifier00815686020637
UDI-Public00815686020637
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberINS-5410
Device Catalogue NumberINS-5410
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/11/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexPrefer Not To Disclose